Alert archive / Minnesota / Wind Chill Advisories in 2019
Wind Chill Advisory 4, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Jan 17, 2019, 3:36 AM CST for 17 counties in North Dakota; 18 counties in Minnesota. It took effect at Jan 17, 2019, 9:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 17, 2019, 3:36 AM CST (09:36 UTC)
- In effect from
- Jan 17, 2019, 9:00 PM CST
- Expired
- Jan 19, 2019, 12:00 PM CST
- In force
- 39 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.6 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1462 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
514 WWUS43 KFGF 170936 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 336 AM CST Thu Jan 17 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 039-054-181800- /O.NEW.KFGF.WC.Y.0004.190118T0300Z-190118T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, Adams, and Lankin 336 AM CST Thu Jan 17 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 25 below to 35 below zero expected. Actual winds will be northwest at 5 to 8 mph overnight and Friday morning. * WHERE...Northeastern North Dakota, much of the Red River valley and into northwestern Minnesota. * WHEN...From 9 PM this evening to noon CST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
8 follow-up statements
575 WWUS43 KFGF 172029 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 229 PM CST Thu Jan 17 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 039-054-181800- /O.CON.KFGF.WC.Y.0004.190118T0300Z-190118T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, Adams, and Lankin 229 PM CST Thu Jan 17 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills 25 below to 35 below zero expected. Actual winds will be northwest at 5 to 8 mph overnight and Friday morning. * WHERE...Northeastern North Dakota, much of the Red River valley and into northwestern Minnesota. * WHEN...From 9 PM this evening to noon CST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
370 WWUS43 KFGF 180320 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 920 PM CST Thu Jan 17 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 039-054-181800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190118T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, Adams, and Lankin 920 PM CST Thu Jan 17 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Very cold wind chills. Wind chills 25 to 35 below zero. Winds will generally range from 5 to 8 mph tonight and Friday morning. * WHERE...Northeastern North Dakota, much of the Red River valley and into northwestern Minnesota. * WHEN...Until noon CST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
864 WWUS43 KFGF 181030 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 430 AM CST Fri Jan 18 2019 MNZ001>009-013>017-022>024-027-028-NDZ006>008-014>016-024-026>030- 039-054-181800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190118T1800Z/ West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Cass-Western Walsh County- Including the cities of Crookston, East Grand Forks, Ada, Twin Valley, Halstad, Moorhead, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Baudette, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Red Lake, Redby, Ponemah, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, Grafton, Park River, New Rockford, Lakota, Mcville, Aneta, Tolna, Grand Forks, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, Adams, and Lankin 430 AM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills 25 to 35 below zero. Winds will generally range from 5 to 8 mph this morning. * WHERE...Northeastern North Dakota, and northwestern Minnesota roughly north of highway 10 and highway 34 in Minnesota. * WHEN...Until noon CST Friday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ JH
590 WWUS43 KFGF 181747 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1147 AM CST Fri Jan 18 2019 MNZ002-003-006-009-016-017-022>024-027-028-NDZ006-014-015-024-026- 028>030-039-181900- /O.CAN.KFGF.WC.Y.0004.000000T0000Z-190118T1800Z/ Norman-Clay-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Traill- Cass- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, and Fargo 1147 AM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY IS CANCELLED... Temperatures have warmed early this afternoon allowing the advisory to expire. $$ MNZ001-004-005-007-008-013>015-NDZ007-008-016-027-054-191800- /O.EXT.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Cavalier-Pembina-Eastern Walsh County- Grand Forks-Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Edinburg, Adams, and Lankin 1147 AM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chills. Wind chills 25 to 35 below zero. * WHERE...Far northeastern North Dakota and northwestern Minnesota. * WHEN...Until noon CST Saturday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Lee/JK
431 WWUS43 KFGF 182044 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 244 PM CST Fri Jan 18 2019 MNZ002-003-006-009-016-017-022>024-027>032-040-NDZ006-014-015-024- 026-028>030-038-039-049-052-053-191800- /O.EXB.KFGF.WC.Y.0004.190119T0200Z-190119T1800Z/ Norman-Clay-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 244 PM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON CST SATURDAY... * WHAT...Very cold wind chill values of 30 to 35 below zero with light winds. * WHERE...Portions of northwestern Minnesota and eastern North Dakota. * WHEN...From 8 PM this evening to noon CST Saturday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ001-004-005-007-008-013>015-NDZ007-008-016-027-054-191800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Cavalier-Pembina-Eastern Walsh County- Grand Forks-Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Edinburg, Adams, and Lankin 244 PM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chill values of 30 to 40 below zero with light winds. * WHERE...Far northeastern North Dakota and northwestern Minnesota. * WHEN...Until noon CST Saturday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Lee
524 WWUS43 KFGF 190221 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 821 PM CST Fri Jan 18 2019 MNZ001-004-005-007-008-013>015-NDZ007-008-016-027-054-191800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Cavalier-Pembina-Eastern Walsh County- Grand Forks-Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Edinburg, Adams, and Lankin 821 PM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chill values of 25 to 40 below zero with light winds. * WHERE...Far northeastern North Dakota and northwestern Minnesota. * WHEN...Until noon CST Saturday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ002-003-006-009-016-017-022>024-027>032-040-NDZ006-014-015-024- 026-028>030-038-039-049-052-053-191800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ Norman-Clay-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 821 PM CST Fri Jan 18 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WHAT...Very cold wind chill values of 25 to 35 below zero with light winds. * WHERE...Portions of northwestern Minnesota and eastern North Dakota. * WHEN...Until noon CST Saturday. * ADDITIONAL DETAILS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
468 WWUS43 KFGF 190852 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 252 AM CST Sat Jan 19 2019 MNZ001-004-005-007-008-013>015-NDZ007-008-016-027-054-191800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Cavalier-Pembina-Eastern Walsh County- Grand Forks-Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Edinburg, Adams, and Lankin 252 AM CST Sat Jan 19 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Wind chill values of 25 below to 40 below zero. * WHERE...Northeast North Dakota and northwest Minnesota. * WHEN...Until noon CST today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ MNZ002-003-006-009-016-017-022>024-027>032-040-NDZ006-014-015-024- 026-028>030-038-039-049-052-053-191800- /O.CON.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ Norman-Clay-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 252 AM CST Sat Jan 19 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Wind chill values of 25 below to 35 below zero. * WHERE...The Devils Lake area, the Baudette to Bemidji corridor and areas south of highway 2. * WHEN...Until noon CST Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
529 WWUS43 KFGF 191749 WSWFGF URGENT - WINTER WEATHER MESSAGE National Weather Service Grand Forks ND 1149 AM CST Sat Jan 19 2019 MNZ001-004-005-007-008-013>015-NDZ007-008-016-027-054-191900- /O.EXP.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ West Polk-Kittson-Roseau-West Marshall-East Marshall-Pennington- Red Lake-East Polk-Cavalier-Pembina-Eastern Walsh County- Grand Forks-Western Walsh County- Including the cities of Crookston, East Grand Forks, Hallock, Karlstad, Lancaster, Roseau, Warroad, Greenbush, Warren, Stephen, Argyle, Newfolden, Middle River, Grygla, Thief River Falls, Red Lake Falls, Fosston, Fertile, McIntosh, Erskine, Langdon, Cavalier, Walhalla, Drayton, Pembina, Neche, St. Thomas, Grafton, Park River, Grand Forks, Edinburg, Adams, and Lankin 1149 AM CST Sat Jan 19 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Temperatures have warmed slightly and winds diminished, therefore the wind chill threat has diminished for the day. $$ MNZ002-003-006-009-016-017-022>024-027>032-040-NDZ006-014-015-024- 026-028>030-038-039-049-052-053-191900- /O.EXP.KFGF.WC.Y.0004.000000T0000Z-190119T1800Z/ Norman-Clay-Lake Of The Woods-North Beltrami-North Clearwater- South Beltrami-Mahnomen-South Clearwater-Hubbard-West Becker- East Becker-Wilkin-West Otter Tail-East Otter Tail-Wadena-Grant- Towner-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Traill-Barnes-Cass- Ransom-Sargent-Richland- Including the cities of Ada, Twin Valley, Halstad, Moorhead, Baudette, Red Lake, Redby, Ponemah, Bagley, Clearbrook, Bemidji, Mahnomen, Naytahwaush, Waubun, Alida, Ebro, Lake Itasca, Long Lost Lake, Lower Rice Lake, Roy Lake, Upper Rice Lake, Park Rapids, Detroit Lakes, Wolf Lake, Breckenridge, Fergus Falls, Perham, New York Mills, Parkers Prairie, Henning, Battle Lake, Wadena, Menahga, Elbow Lake, Hoffman, Ashby, Herman, Barrett, Cando, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Finley, Hope, Mayville, Hillsboro, Hatton, Portland, Valley City, Fargo, Lisbon, Enderlin, Gwinner, Milnor, Forman, Rutland, and Wahpeton 1149 AM CST Sat Jan 19 2019 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Temperatures have warmed slightly and winds diminished, therefore the wind chill threat has diminished for the day. $$ Gust
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:18 PM CST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 16, 11:18 PM CST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1118 PM CST Wed Jan 16 2019 .UPDATE... Issued at 1010 PM CST Wed Jan 16 2019 Flurries have moved in to Devils Lake Basin, while sky cover has been filling int north of Hwy 2 across our CWA. This is matches trends from previous update, so no major changes necessary at this time. UPDATE Issued at 647 PM CST Wed Jan 16 2019 Area of flurries have nosed into the western part of the Devils Lake Basin a little quicker than previously expected, but isn't making much progress eastward. I made adjustments to timing of flurries/slight chance PoPs and sky cover, otherwise forecast appears to be on track. Late RAP not showing as much of a low level saturated layer (beyond stratus potential) and appears much colder lower confidence in fog or freezing drizzle. Still can't rule it out, but held off on introducing to weather grids for now. Will need to monitor. && .SHORT TERM...(This evening through Thursday) Issued at 222 PM CST Wed Jan 16 2019 High pressure currently over the area slides east tonight before a cold front moves through from the northwest on Thursday. Aloft, a couple of small shortwave troughs embedded within the northwesterly upper flow moves across the region. This will allow some low level moisture return mostly in the form of a stratus deck into the area from the west and south. Energy aloft associated with the shortwaves, slight low level WAA, and the surface cold front may be enough to squeeze out some areas of fog/mist, freezing drizzle, and/or light snow tonight into Thursday morning. There is still some question on fog/mist and freezing drizzle potential given weak forcing and cold temperatures near -10 C, although looking upstream into western North Dakota there has been enough freezing drizzle to create some scattered icy spots according to the NDDOT. Areas that have better chances of seeing fog/mist or freezing drizzle reside in southeastern North Dakota. As the cold front moves through on Thursday, another cold push moves into the region along with some breezy northerly winds, although much less in magnitude compared to Tuesday's wind. This will set up reinforcing colder air going into the weekend. .LONG TERM...(Thursday night through Wednesday) Issued at 222 PM CST Wed Jan 16 2019 Friday through Sunday...More frigid air as there is good agreement between the models on a 1040ish mb high pressure center building into the area. Shortwave passing by to the south Friday will bring snow to SD, have some low POPs in the south to blend with neighbors but think the high will win out and not much snow for our area. Arctic air in place will keep temps cold with highs not much or at all above zero through the weekend. Lows will be in the teens to 20s below and with winds picking up on Saturday night as the surface high begins to move east, wind chills will be well within advisory criteria, if not colder. Monday through Wednesday...Quote, unquote, "warmer" air begins to push back into the Northern Plains beginning Sunday night. Some light snow chances will come back into the CWA with the arrival more mild temperatures, although there is still a lot of variation between the models on exact timing of various weak shortwaves. There is some agreement on another cold front for Monday night/Tuesday, but not on the strength of the surge. Will continue to keep things pretty close to the blended solution, with periodic 20-30 POPs and temps around to slightly below seasonal averages. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1117 PM CST Wed Jan 16 2019 Flurries/very light snow and 3500-4000 FT AGL CIGs at DVL are spreading east along/north of Highway 2 and will eventually impact KGFK and KTVF. eventually MVFR CIGs are still expected to overspread all terminals with lowest CIGs 1500 FT AGL 10-15Z (most likely at KDVL). I still can't rule out patchy fog during the 10-15Z period, but confidence is still low enough to keep out of TAFs. VFR should return with clearing conditions by the late afternoon/evening. Winds will remain light through Friday morning, with northerly winds 10-11kt possible by the afternoon as a cold front moves through the region. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR SHORT TERM...CJ LONG TERM...JR AVIATION...DJR
Hazardous weather outlook, Jan 16, 9:30 AM CST, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 930 AM CST Wed Jan 16 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-171530- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 930 AM CST Wed Jan 16 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Areas of fog, freezing drizzle, or snow flurries may be possible tonight, although no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Wind Chill Advisories may be needed overnight for Thursday, Friday, and Saturday nights for much of eastern North Dakota and northwest and west central Minnesota. Expect wind chills of 25 to 40 below. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Wind Chill Advisories in Minnesota, 2019Wind Chill Advisories in North Dakota, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.